Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: R. Fraïssé
Title: Theory of relations
Additional book information: Studies in Logic and the Foundations of Mathematics, vol. 118, North-Holland, Amsterdam, 1986, xii+397 pp., $55.25. ISBN 0-444-87865-3.

References [Enhancements On Off] (What's this?)

  • Bonnet, R., Stratifications et extension des genres de chaĭnes dénombrables, C. R. Acad. Sci. Paris Sér. I Math. 269 (1969), 880-882. MR 252282
  • Fräissé, R., Sur la comparaison des types de relations, C. R. Acad. Sci. Paris Sér. I Math. 226 (1948), 978-988. Sur la comparaison des types d'ordres, Ibid., 1330-1331. MR 28912
  • Galvin, F. and Prikry, K., Borel sets and Ramsey's theorem, J. Symbolic Logic 38 (1973), 193-198. MR 337630
  • Hausdorff, F., Grundzüge der Mengenlehre, Leipzig, 1914.
  • Kruskal, J., Well quasi-ordering, the tree theorem and Vazsonyi's conjecture, Trans. Amer. Math. Soc. 95 (1960), 210-225. MR 111704
  • Nash-Williams, C., On better quasi-ordering transfinite sequences, Proc. Cambridge Philos. Soc. 59 (1968), 273-290. MR 221949
  • Pouzet, M., Sections intiales d'un ensemble ordonné, C. R. Acad. Sci. Paris Sér. I Math. 269 (1969), 113-116. MR 244119
  • Rado, R., Partial well-ordering of sets of vectors, Mathematika 1 (1954), 89-95. MR 66441
  • Ramsey, F., The foundation of mathematics, Proc. London Math. Soc. 25 (1926), 338-384.
  • Sierpiński, W., Leçons sur les nombres transfinis, Monographies Emile Borel, Paris, 1928.
  • Szpilrajn, E., Sur l'extension de l'ordre partiel, Fund. Math. 16 (1930), 386-389.

Review Information:

Reviewer: Arnold W. Miller
Journal: Bull. Amer. Math. Soc. 23 (1990), 206-209
DOI: https://doi.org/10.1090/S0273-0979-1990-15932-4
American Mathematical Society